Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 295, NWS Nashville, TN

June 10, 1998Bedford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 1998, 3:32 PM CDT for Bedford County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 1998, 3:32 PM CDT (20:32 UTC)
Expired
Jun 10, 1998, 4:20 PM CDT
In force
48 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Bedford County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3323 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 102032 RRA
SVRBNA
TNC003-102120-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT WED JUN 10 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY IN MIDDLE TENNESSEE

* UNTIL 420 PM CDT

* AT 328 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF LEWISBURG MOVING EAST
  AT 25 MPH.

* SEVERE THUNDERSTORM WILL BE NEAR...
  POPLINS CROSSROADS AT 340 PM CDT
  WHEEL AT 340 PM CDT
  PLEASANT GROVE AT 345 PM CDT
  SHELBYVILLE AT 355 PM CDT
  DEASON AT 400 PM CDT
  FLAT CREEK AT 405 PM CDT
  SINGLETON AT 410 PM CDT

DAMAGIBNG WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!  SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES.

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:50 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 10, 1:50 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT WED JUN 10 1998

LOOKS AS THOUGH WE WL REMAIN HOT AND MUGGY AS MARITIME TROPICAL AIR
MASS REMAINS ANCHORED OVR FA. W/ LACK OF FOCUSING MECHANISM...WUD ONLY
SUGGEST SLGT POPS NEXT COUPLE OF AFTERNOONS TO COVER ANY ISLD
CONVECTION. SW FLOW WL REMAIN IN PLACE AND XPCT GUD INSTABILITY TO
PERSIST AT LEAST THRU PD 4.

W/ RELATIVELY TIGHT SFC PRES GRADIENT IN PLACE OVR FA DURG NEXT COUPLE
OF DAYS...FWC WIND SPEED VALUES NOT COMPLETELY OUT OF LINE. THINK
SUSTAINED 15 MPH LOOKS GUD FOR PD 2...AND MIGHT EVEN THROW IN BREEZY
IN ZFP WORDING.

OTRW...IT LOOKS LIKE P/C DAYS W/ TEMPS RUNNING NEAR FWC GUIDANCE VALUES.

72/90/72/91 1212

08

In the hours before

Local storm report, Jun 10, 10:29 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1029 AM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 AM                              TN   .88 INCH HAIL
06/10/98   SUMNER                         PUBLIC REPORTED NICKEL
                                          SIZE HAIL 2 MILES NE OF
                                          GOODLETTSVILLE

0930 AM    GOODLETTSVILLE            TN   WIND DAMAGE
06/10/98   DAVIDSON                       COUNTY EMA REPORTED TREES
                                          BLOWN DOWN

0940 AM    GOODLETTSVILLE            TN   1.75 INCH HAIL
06/10/98   DAVIDSON                       PUBLIC REPORTED GOLF BALL
                                          SIZE HAIL
STEIGERWALDT
Local storm report, Jun 10, 10:29 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1029 AM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 AM                              TN   .88 INCH HAIL
06/10/98   SUMNER                         PUBLIC REPORTED NICKEL
                                          SIZE HAIL 2 MILES NE OF
                                          GOODLETTSVILLE

0930 AM    GOODLETTSVILLE            TN   WIND DAMAGE
06/10/98   DAVIDSON                       COUNTY EMA REPORTED TREES
                                          BLOWN DOWN

0940 AM    GOODLETTSVILLE            TN   1.75 INCH HAIL
06/10/98   DAVIDSON                       PUBLIC REPORTED GOLF BALL
                                          SIZE HAIL
STEIGERWALDT
Local storm report, Jun 10, 11:05 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1105 AM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1045 AM    7 SW COOKEVILLE           TN   WIND DAMAGE
06/10/98   PUTNAM                         LOCAL LAW ENFORCEMENT REPORTED
                                          A TREE DOWN AT DITTY.

END/ORCHANIAN
Local storm report, Jun 10, 11:05 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1105 AM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1045 AM    7 SW COOKEVILLE           TN   WIND DAMAGE
06/10/98   PUTNAM                         LOCAL LAW ENFORCEMENT REPORTED
                                          A TREE DOWN AT DITTY.

END/ORCHANIAN
Local storm report, Jun 10, 12:38 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1238 PM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1046 AM    NASHVILLE                 TN   WIND DAMAGE
06/10/98   DAVIDSON                       REPORTED BY EMA

1049 AM    NASHVILLE                 TN   WIND DAMAGE
06/10/98   DAVIDSON                       NEAR NASHVILLE INT'L
                                          AIRPORT REPORTED BY EMA

1110 AM    CLARKSVILLE               TN   FLOODING
06/10/98   MONTGOMERY                     REPORTED BY LAW
                                          ENFORCEMENT

1118 AM                              TN   FLOODING
06/10/98   ROBERTSON                      REPORTED BY EMA

1127 AM    PLEASANT VIEW             TN   FLOODING
06/10/98   CANNON                         REPORTED BY EMA

1130 AM    GOODLETTSVILLE            TN   FLOODING
06/10/98   DAVIDSON                       REPORTED BY EMA

1130 AM    COOKEVILLE                TN   WIND DAMAGE
06/10/98   PUTNAM                         REPORTED BY SHERIFF

1145 AM                              TN   FLOODING
06/10/98   MACON                          COUNTY WIDE REPORTED BY
                                          SHERIFF

1147 AM                              TN   FLOODING
06/10/98   PUTNAM                         REPORTED BY SHERIFF

1155 AM                              TN   FLOO&DING
06/10/98   SMITH                          COUNTY WIDE REPORTED BY
                                          SHERIFF

1159 AM                              TN   FLOODING
06/10/98   TROUSDALE                      REPORTED BY SHERIFF
Local storm report, Jun 10, 12:38 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1238 PM CDT WED JUN 10 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1046 AM    NASHVILLE                 TN   WIND DAMAGE
06/10/98   DAVIDSON                       REPORTED BY EMA

1049 AM    NASHVILLE                 TN   WIND DAMAGE
06/10/98   DAVIDSON                       NEAR NASHVILLE INT'L
                                          AIRPORT REPORTED BY EMA

1110 AM    CLARKSVILLE               TN   FLOODING
06/10/98   MONTGOMERY                     REPORTED BY LAW
                                          ENFORCEMENT

1118 AM                              TN   FLOODING
06/10/98   ROBERTSON                      REPORTED BY EMA

1127 AM    PLEASANT VIEW             TN   FLOODING
06/10/98   CANNON                         REPORTED BY EMA

1130 AM    GOODLETTSVILLE            TN   FLOODING
06/10/98   DAVIDSON                       REPORTED BY EMA

1130 AM    COOKEVILLE                TN   WIND DAMAGE
06/10/98   PUTNAM                         REPORTED BY SHERIFF

1145 AM                              TN   FLOODING
06/10/98   MACON                          COUNTY WIDE REPORTED BY
                                          SHERIFF

1147 AM                              TN   FLOODING
06/10/98   PUTNAM                         REPORTED BY SHERIFF

1155 AM                              TN   FLOO&DING
06/10/98   SMITH                          COUNTY WIDE REPORTED BY
                                          SHERIFF

1159 AM                              TN   FLOODING
06/10/98   TROUSDALE                      REPORTED BY SHERIFF

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:40 PM CDTSevere Thunderstorm WarningOHXMarshall20 min
Jun 9, 7:47 PM CDTSevere Thunderstorm WarningOHXBedford48 min
Jun 9, 9:35 PM CDTSevere Thunderstorm WarningOHXDeKalb30 min
Jun 10, 8:49 AM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson46 min
Jun 10, 9:12 AM CDTSevere Thunderstorm WarningOHXDavidson33 min
Jun 10, 9:24 AM CDTSevere Thunderstorm WarningOHXSumner, Wilson46 min
Jun 10, 9:55 AM CDTFlash Flood WarningOHXMontgomery, Stewart2 hr
Jun 10, 9:55 AM CDTFlash Flood WarningOHXRobertson, Sumner2 hr
Jun 10, 10:14 AM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith46 min
Jun 10, 10:14 AM CDTSevere Thunderstorm WarningOHXWhite46 min
Jun 10, 10:32 AM CDTFlash Flood WarningOHXDeKalb, Putnam, White3 hr
Jun 10, 10:32 AM CDTFlash Flood WarningOHXMacon, Smith, Trousdale, Wilson3 hr
Jun 10, 10:32 AM CDTFlash Flood WarningOHXCheatham, Davidson3 hr
Jun 10, 10:32 AM CDTFlash Flood WarningOHXJackson3 hr
Jun 10, 10:39 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson46 min
Jun 10, 10:41 AM CDTSevere Thunderstorm WarningOHXSumner, Wilson34 min
Jun 10, 10:59 AM CDTSevere Thunderstorm WarningOHXPutnam36 min
Jun 10, 11:11 AM CDTSevere Thunderstorm WarningOHXRutherford, Williamson49 min
Jun 10, 11:19 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson51 min
Jun 10, 12:04 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee31 min
Jun 10, 12:12 PM CDTSevere Thunderstorm WarningOHXWarren48 min
Jun 10, 12:42 PM CDTFlash Flood WarningOHXBledsoe, Sequatchie, Van Buren, Warren2 hr
Jun 10, 12:42 PM CDTFlash Flood WarningOHXCoffee, Grundy2 hr
Jun 10, 12:48 PM CDTSevere Thunderstorm WarningOHXGrundy52 min
Jun 10, 1:08 PM CDTSevere Thunderstorm WarningOHXFranklin, Marion, Sequatchie62 min
Jun 10, 2:06 PM CDTSevere Thunderstorm WarningOHXHickman34 min
Jun 10, 2:26 PM CDTSevere Thunderstorm WarningOHXMaury44 min
Jun 10, 2:55 PM CDTSevere Thunderstorm WarningOHXMarshall65 min
Jun 10, 3:23 PM CDTTornado WarningOHXMarshall32 min
Jun 10, 3:49 PM CDTTornado WarningOHXBedford, Lincoln, Moore51 min
Jun 10, 4:12 PM CDTSevere Thunderstorm WarningOHXLewis48 min
Jun 10, 4:21 PM CDTSevere Thunderstorm WarningOHXGiles, Maury49 min
Jun 10, 4:53 PM CDTTornado WarningOHXGiles, Marshall47 min
Jun 10, 5:22 PM CDTSevere Thunderstorm WarningOHXDavidson48 min
Jun 10, 6:45 PM CDTSevere Thunderstorm WarningOHXSumner50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.